Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 26, 2014, 12:32 PM MST for Yavapai County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2014, 12:32 PM MST (19:32 UTC)
- Expired
- Aug 26, 2014, 1:15 PM MST
- In force
- 43 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:28 AM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 10:28 AM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1028 AM MST TUE AUG 26 2014 .SYNOPSIS... SUBTROPICAL MOISTURE HAS MOVED NORTHWARD INTO SOUTHERN SECTIONS OF THE STATE AND IS FORECAST TO MOVE INTO NORTHERN ARIZONA AHEAD OF AN ADVANCING LOW PRESSURE TROUGH TODAY AND TONIGHT. THE PASSING TROUGH WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE STATE. HEAVY RAIN AND FLOODING WILL BE THE MAIN THREAT...THOUGH SOME STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE. THURSDAY ONWARD THROUGH EARLY NEXT WEEK...A DRY WEST TO NORTHWEST FLOW WILL BRING DRY CONDITIONS AND SLIGHTLY WARMER HIGH TEMPERATURES. && .UPDATE... THE ONLY UPDATE MADE TO THE FORECAST THIS MORNING WAS TO ADD NORTH CENTRAL AND NORTHEAST ARIZONA TO THE FLASH FLOOD WATCH. WE ARE ALREADY SEEING STORM DEVELOPMENT IN EAST CENTRAL ARIZONA AND EXPECT MORE WIDESPREAD ACTIVITY ACROSS THE NORTHEAST BY THIS AFTERNOON AS THE LARGE SCALE LIFT FROM THE APPROACHING TROUGH ACTS ON INCREASED MOISTURE (SATELLITE PW ESTIMATES SHOW THREE QUARTERS OF AN INCH TO AN INCH IN THIS AREA ALREADY). ALL IN ALL...WE STILL ANTICIPATE A VERY ACTIVE DAY OF CONVECTION ACROSS NORTHERN ARIZONA AIDED BY SYNOPTIC SCALE LIFT FROM THE UPPER TROUGH. ENHANCED VERTICAL WIND SHEAR ALSO ADDS A THREAT OF SOME STRONG STORMS. THIS THREAT IS GREATEST THIS MORNING ACROSS NORTHWESTERN ARIZONA...SHIFTING INTO NORTHEAST ARIZONA LATE THIS AFTERNOON THROUGH THIS EVENING. && .DISCUSSION... AN UPPER LOW AND TROUGH CONTINUES TO ADVANCE EAST-SOUTHEAST ACROSS NEVADA EARLY THIS MORNING. AMPLE AMOUNTS OF SUBTROPICAL MOISTURE HAVE MOVED NORTHWARD INTO THE SOUTHERN HALF OF THE STATE. THE MOISTURE...INSTABILITY...MODERATE LARGE SCALE SYNOPTIC LIFT...WEAK TO MODERATE OROGRAPHIC UP SLOPE FLOW WILL ALL PLAY APART IN PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WITH THE THREAT OF HEAVY RAIN AND FLASH FLOODING FROM SOME OF THE STRONGER STORMS. IN ADDITION TO THE HEAVY RAIN...THERE IS ENOUGH SHEAR AND INSTABILITY THAT SOME OF THE STORMS MAY BECOME ORGANIZED AND STRONG TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT ASSOCIATED WITH THE SYSTEM IS FORECAST TO MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY WEDNESDAY MORNING AND INTO NEW MEXICO BY LATE MORNING. THE COLD FRONT WILL PUSH THE DEEPER MOISTURE INTO NEW MEXICO BRINGING AND END TO THE THREAT OF FLASH FLOODING. THERE WILL STILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN ARIZONA WEDNESDAY AFTERNOON AND EARLY EVENING. HIGH PRESSURE IS FORECAST TO BUILD OVER THE AREA WEDNESDAY AFTERNOON AND BECOME ESTABLISHED OVER THE REGION LATE WEDNESDAY NIGHT. A DRY NORTHWEST FLOW AND A MORE STABLE ATMOSPHERE WILL BRING AND END TO THE SHOWERS AND THUNDERSTORMS OVERNIGHT WEDNESDAY INTO EARLY THURSDAY MORNING. THURSDAY INTO EARLY NEXT WEEK...DRY CONDITIONS AND SLIGHTLY WARMER DAYTIME HIGHS ARE FORECAST THROUGH THIS PERIOD. A TROUGH OF LOW PRESSURE WILL PASS BY TO THE NORTH OF ARIZONA SUNDAY INTO MONDAY BRINGING A DRY BREEZY WESTERLY FLOW. && .AVIATION... FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHRA/TSRA ACROSS NORTHERN ARIZONA TODAY AS A STRONG TROUGH ENHANCES STORM ACTIVITY. SCATTERED MVFR/WIDELY SCATTERED IFR CONDITIONS IN THE HEAVIER SHOWERS. EXPECT STRONG ERRATIC GUSTY WINDS AND HAIL NEAR STRONGER STORMS. STORM COVERAGE DECREASING AFTER 03Z-06Z...AND MAINLY SHIFTING NE OF KFLG-KSOW LINE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ004>018-037>040. && PUBLIC.........MCS AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 10:31 AM MST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1031 AM MST TUE AUG 26 2014 AZZ004>018-037>040-270730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1031 AM MST TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE COMBINED WITH DEEP SUBTROPICAL MOISTURE IS FORECAST TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY THROUGH LATE TONIGHT. HEAVY RAIN WILL BE THE GREATEST THREAT WHICH COULD LEAD TO AREAS OF FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHERN ARIZONA THROUGH LATE THIS EVENING. THE COMBINATION OF STRENGTHENING WINDS AND INSTABILITY WILL BRING THE THREAT OF STRONG THUNDERSTORMS...THAT COULD POTENTIALLY PRODUCE LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO THE LOCAL WEATHER FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY WEDNESDAY MORNING AS THE TROUGH AND COLD FRONT PASS THROUGH ARIZONA. HEAVY RAIN WILL BE THE GREATEST THREAT MAINLY SOUTHEAST OF FLAGSTAFF THROUGH AROUND 600 AM MST...THEN PRIMARILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 26, 11:29 AM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1129 AM MST TUE AUG 26 2014
AZZ006-007-261900-
COCONINO AZ-
1129 AM MST TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL NOON MST
AT 1121 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HUALAPAI HILLTOP...MOVING
NORTHEAST AT 20 MPH. THE STORM IS EXPECTED TO PASS JUST NORTH OF
SUPAI VILLAGE.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3624 11302 3624 11297 3626 11290 3629 11287
3629 11280 3633 11275 3633 11274 3636 11271
3635 11267 3643 11263 3639 11258 3606 11296
3618 11312
TIME...MOT...LOC 1828Z 232DEG 18KT 3625 11283
JJSpecial weather statement, Aug 26, 12:28 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1228 PM MST TUE AUG 26 2014 AZZ004>007-009-012-262015- COCONINO AZ- 1228 PM MST TUE AUG 26 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 115 PM MST AT 1219 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DESERT VIEW AT GRAND CANYON NATIONAL PARK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3643 11153 3612 11131 3596 11185 3619 11201 TIME...MOT...LOC 1927Z 243DEG 19KT 3609 11181 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:50 PM MST | Areal Flood Advisory | FGZ | Yavapai | 115 min |
| Aug 26, 11:29 AM MST | Special Weather Statement | FGZ | 31 min | |
| Aug 26, 11:39 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 26, 12:03 PM MST | Areal Flood Advisory | FGZ | Yavapai | 117 min |
| Aug 26, 12:28 PM MST | Special Weather Statement | FGZ | Coconino | 47 min |
| Aug 26, 1:06 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Aug 26, 1:20 PM MST | Special Weather Statement | FGZ | 25 min | |
| Aug 26, 1:36 PM MST | Areal Flood Advisory | FGZ | Yavapai | 114 min |
| Aug 26, 1:39 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 26, 1:59 PM MST | Special Weather Statement | FGZ | 31 min | |
| Aug 26, 3:20 PM MST | Special Weather Statement | FGZ | Navajo | 55 min |
| Aug 26, 3:45 PM MST | Special Weather Statement | FGZ | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.